Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


protein in urine after being on Truvada for almost a year
Apr 29, 2012

I have hepb & hiv. After three years of trying different meds, what finally worked is, edurant/isentress/truvada. I take a Vit.D. pill, once a week (prescribed). I am sensitive to the 2nd component of truvada with my hiv.

My recent tests are that the HepB viral load is undetectable, the BsAg is negative. The HIV viral load is undetectable, the CD4 count is 439. My Vitamin D is 26.1 (normal above 32). Glucose is 96- (normal to 100). The creatinine is 0.88 (normal to 1.3). The urine shows 2+ protein. A couple of months ago, I only had the protein in my urine. Then, I had blood (unseen) & protein (foamy urine) in my urine, last week, I now have some white & red cells in my urine and protein (2+). I'm taken Cipro for 10 days. I'll return to my doc for further tests in a month.

I have family with kidney problems. Years ago, before these virus's, I had a kidney biopsy, with found I have IgaN, which I was given Altace (ace inhibitor) for. I did so well, without the hiv meds, I went off the Altace because it brought my blood pressure down. Now, I'm back on it due to my bp lower being up and the protein in my urine. I have noticed since taking the Altace, the pressure when I urinate is less. Which is a good thing to me!

So, what's the answer to all of this? I have to keep the hiv AND the hepb under control, but it looks like Truvada might be a problem and I am worried about long term kidney damage. My creatinine is .88 (normal to 1.3). I am early 50s.

It's scary to see so much foam when I urinate. Like someone trying not to top off a glass of beer with foam, but missing it and leaving a top layer of foam.

I could stop all of them, but, then I'll relapse, I know. I like the isentress and the edurant. But, the truvada, it looks like the viread isn't something my kidneys like and the 2nd part, my hiv works around it. But, it works against the hepb. I just want to know my options. I really hate to go through nephrology again, when it can be a simple change of meds, which I think nephrology would say anyway. So, I do hope, I've given you enough information, to give advice and I do know, to talk to my doctor when I see him in a month.

Thanks so much!

Cheers! :}

Response from Dr. McGovern

This is a complex problem...

1. You are absolutely correct that the Truvada is good for your HIV and HBV.

2. You are having protein in your urine with a history of some kidney problems. This is important to be thinking about. Sometimes we switch a patient to Epzicom when this happens. You will need a HLA B5701 blood test before you do that to be sure you don't have any allergies to this medication.

3. If you switch to Epzicom (depending on your HIV doctor's information on your drug resistance testing in the past of course) you will need a different medication for you HBV infection. Once you have your HIV suppressed completely, you could take a 1.0 mg of entecavir every day for only the HBV infection.

I hope this is helpful.



Previous
HIV HbsAg positive
Next
HBV reactive and 14,20 Weeks Elisa test for HIV negative

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement